Alert archive / California / Wind Advisories in 2025

Wind Advisory 13, NWS Phoenix, AZ

March 27, 2025Imperial County, California

NWS Phoenix, AZ issued this wind advisory at Mar 27, 2025, 12:48 PM PDT for Imperial County, California. It took effect at Mar 27, 2025, 5:00 PM PDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2025, 12:48 PM PDT (19:48 UTC)
In effect from
Mar 27, 2025, 5:00 PM PDT
Expired
Mar 29, 2025, 5:00 AM PDT
In force
36 hr
Issued by
NWS Phoenix, AZ

County Imperial County, CA

The radar

The Yuma radar (KYUX), 90 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 7.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2025-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2025-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

368 
WWUS75 KPSR 271948
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1248 PM PDT Thu Mar 27 2025

CAZ562-281000-
/O.NEW.KPSR.WI.Y.0013.250328T0000Z-250329T1200Z/
Imperial County Southwest-
Including the cities of Mountain Spring
1248 PM PDT Thu Mar 27 2025

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT 
SATURDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Southwest corner of Imperial County.

* WHEN...From 5 PM this afternoon to 5 AM PDT Saturday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

&&

$$

SDB
4 follow-up statements
682 
WWUS75 KPSR 281052
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
352 AM PDT Fri Mar 28 2025

CAZ562-282300-
/O.CON.KPSR.WI.Y.0013.000000T0000Z-250329T1200Z/
Imperial County Southwest-
Including the cities of Mountain Spring
352 AM PDT Fri Mar 28 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Southwest corner of Imperial County.

* WHEN...Until 5 AM PDT Saturday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

&&

$$

MS
716 
WWUS75 KPSR 281930
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1230 PM PDT Fri Mar 28 2025

CAZ562-291000-
/O.CON.KPSR.WI.Y.0013.000000T0000Z-250329T1200Z/
Imperial County Southwest-
Including the cities of Mountain Spring
1230 PM PDT Fri Mar 28 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Southwest corner of Imperial County.

* WHEN...Until 5 AM PDT Saturday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

&&

$$

SDB
137 
WWUS75 KPSR 290834
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
134 AM PDT Sat Mar 29 2025

CAZ562-291200-
/O.CON.KPSR.WI.Y.0013.000000T0000Z-250329T1200Z/
Imperial County Southwest-
Including the cities of Mountain Spring
134 AM PDT Sat Mar 29 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS 
MORNING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Southwest corner of Imperial County.

* WHEN...Until 5 AM PDT early this morning.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

&&

$$

MS
700 
WWUS75 KPSR 291150
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
450 AM PDT Sat Mar 29 2025

CAZ562-291300-
/O.EXP.KPSR.WI.Y.0013.000000T0000Z-250329T1200Z/
Imperial County Southwest-
Including the cities of Mountain Spring
450 AM PDT Sat Mar 29 2025

...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING...

Gusty winds will steadily diminish across SW Imperial County over 
the next few hrs. Therefore the Wind Advisory will be allowed to 
expire.

$$

MS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 27, 10:30 AM PDT, 2 hours 18 minutes earlier.

Area forecast discussion, Mar 27, 10:30 AM PDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
1030 AM MST Thu Mar 27 2025

.UPDATE...
18Z Aviation Discussion.

&&

.SYNOPSIS...
After today's mostly sunny skies and high temperatures around 90
degrees, a broad area of low pressure will push into our region by
Friday. This will allow for a dry cold front to bring cooler
temperatures into the region with highs falling back to near
normal for Friday and likely lasting well into next week. Daytime
breezy conditions are also expected starting today and lasting
into at least early next week as dry conditions persist.

&&

.DISCUSSION...
The weak area of low pressure that brought cooler, but still above
normal temperatures to the region yesterday is now exiting to the
east. A brief period of shortwave ridging under mostly sunny
skies today will support similar temperatures to yesterday with
highs right around 90 degrees across the lower deserts. Attention
then turns toward a large and deep Pacific upper level low which
is approaching the Pacific Northwest coast. The southern
periphery of the parent trough is now encroaching upon the
northern half of California before it gradually slides
southeastward into our region on Friday. Models continue to show a
weak shortwave trough and a dry cold front sweeping eastward
through our area during the daytime hours Friday. Due to the lack
of moisture and any meaningful energy, all we can expect with this
disturbance is a period of thicker mid and higher level clouds
and noticeably cooler temperatures on Friday. The gradient across
the region will also increase beginning today which will lead to
occasionally breezy conditions starting this afternoon and then
persisting each day into at least the weekend as the parent trough
remains stalled out to our northwest. This somewhat stalled out
pattern will keep a quasi-zonal westerly dry flow across the
Southwestern U.S. through the weekend with daytime highs hovering
right around seasonal normals.

For next week, the dry westerly quasi-zonal flow is likely to
continue through at least Tuesday and maybe longer with little
change in our sensible weather conditions expected through mid
week. NBM forecast temperatures do creep upward a little early
next week, but highs won't stray too far away from seasonal
normals as readings should remain in the 80s. Ensemble guidance
does start to diverge some by the middle of next week with the EPS
favoring a shortwave trough tracking just past our region to the
north, while the GEFS mostly digs this trough just off the West
Coast. Additional model divergence is seen thereafter, but at
least both model ensemble suites try to indicate a more
substantial trough moving into or near our region by the following
weekend. These model differences do introduce a larger spread in
forecast temperatures starting next Wednesday with the upper end
of highs around 90 degrees to the lower end at around 80 degrees.
We may even see some precip potential around next Friday or
Saturday, but given the trajectory of the potential weather system
from the west or northwest and the time of year, we shouldn't
expect any widespread precipitation.

&&

.AVIATION...Updated at 1722Z.

South Central Arizona including KPHX, KIWA, KSDL, and KDVT:

No aviation weather concerns are anticipated through the forecast
period. Winds will continue to follow typical diurnal tendencies
with overall speeds remaining aob 8 kts. SCT high clouds are
starting to spread into the metro and will continue to develop
into SCT-BKN by tomorrow morning. Main cloud decks should remain
aoa 15kft.

Southeast California/Southwest Arizona including KIPL and KBLH:

No aviation weather concerns are expected through the forecast
period. At KIPL, winds will begin light and vrb before becoming
reestablished out of the W this afternoon. Gusts up to 25-30 kts
are expected to materialize around sunset and persist through the
overnight period. At KBLH, winds will generally prevail out of the
S-SW, becoming elevated with gusts reaching 20-25 kts at times
during the afternoon. Another batch of SCT-BKN high cirrus clouds
will pass over the region throughout the TAF period.

&&

.FIRE WEATHER...
Increased winds and continued low humidities will likely create a
somewhat elevated fire weather risk concerns through at least the
weekend. Late morning to early evening breeziness with gusts
upwards of 25 mph at times will combine with afternoon MinRHs
at or just below 15% to increase the fire threat beginning today.
The above normal temperatures will continue today, but then ease
back to around normal starting Friday. The weather pattern should
continue to support daily breezy and dry conditions during the
first half of next week before some improvement in moisture levels
looks likely later next week.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...None.
&&

DISCUSSION...Kuhlman
AVIATION...Salerno/Ryan
FIRE WEATHER...Kuhlman

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.